Colorado, 2004

Hail in Colorado, June 18 to 19, 2004

June 18 to 19, 2004 · NWS BOU · 10 events in 5 counties and zones

10 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 18, 1:45 PM MST, 9 hours 16 minutes earlier.

Area forecast discussion, Jun 18, 1:45 PM MST, 9 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
245 PM MDT FRI JUN 18 2004

.SHORT TERM...SFC HIGH WILL REMAIN TO OUR NORTHEAST
TONIGHT...KEEPING UPSLOPE GRADIENT THRU THE NIGHT...SO ANOTHER
CLOUDY AND MOIST NIGHT IN STORE.  UPR TROF WILL PROVIDE FORCING FOR
SHOWERS AND A FEW THUNDERSTORMS THIS EVENING...FORTUNATELY WITH
BRISK FLOW ALOFT STORMS ARE NOT LINGERING OVER THE BURN AREAS....BUT
WILL NEED TO WATCH SUBSEQUENT THUNDERSTORMS THIS EVENING.
PRECIPITATION WILL LINGER ON PLAINS THIS EVENING...GIVING WAY TO
AREAS OF DENSE FOG AFTER MIDNIGHT.  DENSE FOG ADVY MAY BE NEEDED BUT
WILL LEAVE IT FOR NEXT SHIFT TO ISSUE IF NEEDED.  IT WILL BE ANOTHER
COOL NIGHT...LOWERED MIN TEMPS A BIT ACROSS NORTHEAST COLORADO.

SATURDAY WILL BEGIN CLOUDY ON THE PLAINS...PARTLY CLOUDY IN THE
MOUNTAINS...BUT SHOULD ACTUALLY SOME SIGHT OF THE SUN ON PLAINS
BY MIDDAY.  DEWPOINTS WILL REMAIN HIGH...SO WE SHOULD SEE SCATTERED
CONVECTION IN THE AFTERNOON.  GUIDANCE POPS APPEAR TO BE TOO LOW.
SURFACE HIGH WILL MIGRATE TO EAST OF COLORADO EARLY SATURDAY WITH
SOUTHEAST WINDS DEVELOPING ON PLAINS.  AGREE WITH SPC SLIGHT RISK
GIVEN WIND SHEAR AND AVAILABLE MOISTURE SATURDAY AFTERNOON.

.LONG TERM DISCUSSION...SUNDAY WL BE SUBSTANTIALLY WRMR ACRS THE
PLAINS AS AIRMASS MODERATES UNDER A WLY FLOW ALF.  PRES GRADS APPEAR
TO SUPPORT WLY FLOW NR THE SFC...AND MUCH OF THE MSTR NR THE SFC
SHOULD SCOOT EASTWARD FM THE FTHILLS AND PLAINS.  QUITE A BIT OF
MSTR WL CONTINUE TO STREAM INTO THE AREA ARND H5 AND WITH THE STEEP
LAPSE RATES BELOW THAT...AFTN TSTMS ARE PSBL ONCE AGAIN.  MOST OF
THE STORMS SHOULD BE EAST OF AN AKRON-LIMON LINE.  SOME DRY STORMS
PSBL IN THE MTNS...BUT SHUD ONLY BE ISOLD IN COVERAGE AT BEST.  WITH
DOWNSLOPING...TEMPS WL RISE INTO THE MID 80S ACRS THE FNT RANGE AND
PLAINS.

ANOTHER STG CDFNT SLATED TO ARRIVE ACRS THE PLAINS MONDAY.  THIS FNT
LOOKS JUST AS FORMIDABLE AS THE ONE WHICH BROUGHT THE COOL WX OF THE
PAST FEW DAYS.  12Z GFS DEPICTING H7 TEMPS OF ONLY ONE ABV CELCIUS
JUST NORTH OF THE BORDER MONDAY AFTN.  WITH GOOD UPSLOPE...TEMPS WL
ONLY BE IN THE 60S FOR HIGHS...AT BEST.  WL ADJUST TEMPS DWNWARD AND
INCRS POPS MODESTLY FOR NOW.  COOL AIR SHOULD LINGER THROUGH TUES
WITH PERHAPS SOME WARMING FOR WEDNESDAY.  ANOTHER SURGE MAY ARRIVE
FOR THURS AND FRIDAY AS AN UPR RDG BLDS ACRS THE GREAT BASIN.  IN
ALL...LONG RANGE PTRN APPEARS TO BE LEADING TO A COOL AND WET
EXTENDED PERIOD WHICH IS VERY UNCHARACTERISTIC FOR LT JUNE.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

RTG/046
Hazardous weather outlook, Jun 18, 9:52 AM MST, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1052 AM MDT FRI JUN 18 2004

COZ030>051-191200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1052 AM MDT FRI JUN 18 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

COOL...CLOUDY...AND HUMID CONDITIONS WILL PREVAIL ACROSS NORTHEAST
COLORADO TODAY AND TONIGHT.  AN UPPER TROUGH MOVING ACROSS THE
MOUNTAINS WILL PROVIDE SOME SUPPORT FOR WIDESPREAD SHOWERS AND
SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING.  A FEW OF THE
STORMS MAY PRODUCE LARGE HAIL AND A POSSIBLE TORNADO OVER THE PALMER
DIVIDE FROM DOUGLAS TO LINCOLN COUNTIES.  MOST OF NORTHEAST COLORADO
WILL BE TOO COOL FOR SEVERE WEATHER...BUT LOCALLY HEAVY RAIN IS
POSSIBLE.  SHOWERS WILL TAPER TO DRIZZLE TONIGHT...AND AREAS OF
DENSE FOG ARE POSSIBLE AFTER MIDNIGHT.

THE MOUNTAINS WILL HAVE SCATTERED SHOWERS AND THUNDERSTORMS THIS
AFTERNOON AND EVENING.   SOME LOCALLY HEAVY RAIN IS POSSIBLE NEAR
THE WYOMING BORDER FROM JACSON COUNTY TO LARIMER COUNTY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE ATMOSPHERE WILL BE MORE UNSTABLE SATURDAY AS MORE SUNSHINE WILL
BE AVAILALBE IN THE MORNING HOURS.  ABUNDANT MOISTURE WILL LINGER
ACROSS THE AREA AND AS THE ATMOSPHERE DESTABLIZES IN THE EARLY
AFTERNOON...THUNDERSTORM DEVELOPMENT IS EXPECTED.  SOME SEVERE
THUNDERSTORMS APPEAR LIKELY AS THERE WILL BE QUITE A BIT OF SHEAR IN
THE LOWER LEVELS OF THE ATMOSPHERE.  MOST OF THE PLAINS WILL BE
UNDER THE THREAT OF SEVERE WEATHER AFTER 1 PM SATURDAY.

SOME STORMS ARE EXPECTED AGAIN SUNDAY...ALTHOUGH THE THREAT OF
SEVERE WEATHER WILL HAVE DIMINISHED AS THE ATMOSPHERE DRIES OUT
SUNDAY AFTERNOON.  ANOTHER STRONG COLD FRONT WILL USHER IN ANOTHER
ROUND OF COOL AND RAINY WEATHER FOR MONDAY AND TUESDAY.  WARMER
WEATHER MAY RETURN BY NEXT WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Local storm report, Jun 18, 10:11 PM MST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1111 PM MDT FRI JUN 18 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1107 PM     HAIL             5 NW BUFFALO CREEK      39.43N 105.36W
06/18/2004  0.75 INCH        JEFFERSON          CO   TRAINED SPOTTER

1214 PM     HAIL             5 ENE ALLENSPARK 3NW    40.26N 105.43W
06/18/2004  0.75 INCH        BOULDER            CO   TRAINED SPOTTER

&&

RAY
Local storm report, Jun 18, 10:19 PM MST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE DENVER CO
1119 PM MDT FRI JUN 18 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1107 PM     HAIL             2 SW SHAFFERS CROSSING  39.43N 105.36W
06/18/2004  0.75 INCH        JEFFERSON          CO   TRAINED SPOTTER

1214 PM     HAIL             5 ENE ALLENSPARK 3NW    40.26N 105.43W
06/18/2004  0.75 INCH        BOULDER            CO   TRAINED SPOTTER

&&

RAY
Local storm report, Jun 18, 10:33 PM MST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1133 PM MDT FRI JUN 18 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1132 PM     HAIL             3 ENE CHATFIELD RESERVO 39.58N 105.01W
06/18/2004  0.75 INCH        JEFFERSON          CO   TRAINED SPOTTER

1131 PM     HAIL             LITTLETON               39.59N 105.01W
06/18/2004  0.75 INCH        ARAPAHOE           CO   PUBLIC

1107 PM     HAIL             2 SW SHAFFERS CROSSING  39.43N 105.36W
06/18/2004  0.75 INCH        JEFFERSON          CO   TRAINED SPOTTER

1003 PM     HAIL             2 N BAILEY              39.43N 105.47W
06/18/2004  0.75 INCH        PARK               CO   TRAINED SPOTTER

1214 PM     HAIL             5 ENE ALLENSPARK 3NW    40.26N 105.43W
06/18/2004  0.75 INCH        BOULDER            CO   TRAINED SPOTTER

&&

RAY
Local storm report, Jun 18, 10:38 PM MST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1138 PM MDT FRI JUN 18 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1135 PM     HAIL             HIGHLANDS RANCH         39.55N 104.97W
06/18/2004  0.75 INCH        DOUGLAS            CO   TRAINED SPOTTER

            HAIL COVERS ROADWAY ON C470 SANTE FE TO KIPPLING

1132 PM     HAIL             3 ENE CHATFIELD RESERVO 39.58N 105.01W
06/18/2004  0.75 INCH        JEFFERSON          CO   TRAINED SPOTTER

1131 PM     HAIL             LITTLETON               39.59N 105.01W
06/18/2004  0.75 INCH        ARAPAHOE           CO   PUBLIC

1107 PM     HAIL             2 SW SHAFFERS CROSSING  39.43N 105.36W
06/18/2004  0.75 INCH        JEFFERSON          CO   TRAINED SPOTTER

1003 PM     HAIL             2 N BAILEY              39.43N 105.47W
06/18/2004  0.75 INCH        PARK               CO   TRAINED SPOTTER

1214 PM     HAIL             5 ENE ALLENSPARK 3NW    40.26N 105.43W
06/18/2004  0.75 INCH        BOULDER            CO   TRAINED SPOTTER

&&

RAY
Local storm report, Jun 18, 10:42 PM MST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1142 PM MDT FRI JUN 18 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1135 PM     HAIL             HIGHLANDS RANCH         39.55N 104.97W
06/18/2004  0.75 INCH        DOUGLAS            CO   TRAINED SPOTTER

            HAIL COVERS ROADWAY ON C470 SANTE FE TO KIPPLING

1132 PM     HAIL             3 ENE CHATFIELD RESERVO 39.58N 105.01W
06/18/2004  0.75 INCH        JEFFERSON          CO   TRAINED SPOTTER

1131 PM     HAIL             LITTLETON               39.59N 105.01W
06/18/2004  0.75 INCH        ARAPAHOE           CO   PUBLIC

1115 PM     HAIL             8 SSW MORRISON          39.55N 105.24W
06/18/2004  0.75 INCH        JEFFERSON          CO   TRAINED SPOTTER

1107 PM     HAIL             2 SW SHAFFERS CROSSING  39.43N 105.36W
06/18/2004  0.75 INCH        JEFFERSON          CO   TRAINED SPOTTER

1003 PM     HAIL             2 N BAILEY              39.43N 105.47W
06/18/2004  0.75 INCH        PARK               CO   TRAINED SPOTTER

1214 PM     HAIL             5 ENE ALLENSPARK 3NW    40.26N 105.43W
06/18/2004  0.75 INCH        BOULDER            CO   TRAINED SPOTTER

&&

RAY

The radar

The Denver radar (KFTG), 27 km away, was scanning. The volume nearest the first event began at 05:59 UTC.

Open the radar archive at this moment

Event by event

10 hail. Local standard time, as filed.

Hail, Arapahoe

When
June 18, 11:01 PM MST to June 19, 11:01 PM MST
Where
Arapahoe County, 1 mi N of Aurora Cherry Creek
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.650, -104.800

Hail, Douglas

When
June 19, 1:34 PM MST
Where
Douglas County, 11 mi SW of Castle Rock
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.250, -105.017

Hail, Douglas

When
June 19, 1:59 PM MST
Where
Douglas County, 8 mi NE of Larkspur
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.317, -104.783

Hail, Jefferson

When
June 19, 3:20 PM MST
Where
Jefferson County, 15 mi NW of Golden
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.900, -105.417

Hail, Elbert

When
June 19, 6:58 PM MST
Where
Elbert County, 3 mi N of Kutch
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.950, -103.867

Hail, Lincoln

When
June 19, 7:38 PM MST
Where
Lincoln County, 3 mi NW of Karval
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.767, -103.567

Hail, Lincoln

When
June 19, 7:55 PM MST
Where
Lincoln County, Karval
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.733, -103.533

Hail, Lincoln

When
June 19, 8:40 PM MST
Where
Lincoln County, 7 mi SW of Karval
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.667, -103.633

Hail, Lincoln

When
June 19, 10:22 PM MST
Where
Lincoln County, 7 mi SSW of Karval
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.633, -103.583

Hail, Lincoln

When
June 19, 10:26 PM MST
Where
Lincoln County, 7 mi SW of Karval
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.667, -103.633

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402181, 5402182, 5402183, 5402184, 5402185, 5402186, 5402187, 5402188, 5402189, 5402190.